Psycho-Babble Medication Thread 836851

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Anybody getting help from Provigal?

Posted by IAMtheWalrus on June 27, 2008, at 18:20:51

My Pdoc just put me on it, so i'm interested if anyone does well on it, and what to expect. Thanks

-W

 

Re: Anybody getting help from Provigal? IAMtheWalrus

Posted by Phillipa on June 28, 2008, at 0:49:30

In reply to Anybody getting help from Provigal?, posted by IAMtheWalrus on June 27, 2008, at 18:20:51

Heard it wakes you up without the anxiety that would be like drinking coffee. Some say a couple days off a week restores it's power. What are you taking it for if I may ask? Love Phillipa

 

Re: Anybody getting help from Provigal? Phillipa

Posted by IAMtheWalrus on June 28, 2008, at 7:59:30

In reply to Re: Anybody getting help from Provigal? IAMtheWalrus, posted by Phillipa on June 28, 2008, at 0:49:30

> Heard it wakes you up without the anxiety that would be like drinking coffee. Some say a couple days off a week restores it's power. What are you taking it for if I may ask? Love Phillipa

I take it for extreme morning fatique, hope it helps!

 

I took it for a long time IAMtheWalrus

Posted by Racer on June 29, 2008, at 18:26:01

In reply to Anybody getting help from Provigal?, posted by IAMtheWalrus on June 27, 2008, at 18:20:51

I took it for -- I wanna say maybe two years? Maybe more? I can't remember now.

It was great for me, for a long time. I went off of it thinking that it was starting to increase my depression, but looking back I think something else was going on. The Provigil itself may have been working just fine.

You probably don't care about that part, do you? You want to know *how* it helped me. It brightened my mood, improved the quality of my sleep, augmented my antidepressant, helped with daytime sleepiness -- although I could still nap just fine, and often did. Actually, the one problem I had with it was getting outrageously sleepy about an hour after taking it. Same thing happened to me on immediate release Ritalin, by the way. It helped fix the GI problems other meds gave me. It had a great beat and was easy to dance to -- honestly, I did and do think it's a great medication.

I had a bit of a problem at start up -- headaches. I got a headache pretty much every day for the first few weeks. The thing is, they didn't really hurt all that much -- just felt like I was wearing too tight a cap. That went away in a matter of weeks. Also, I had trouble with the life of the drug, and with settling on a good dosing schedule. Eventually, I went to 100mg AM and 50mg at noon.

(Change of psychopharmacologist, by the way -- I asked the one I started seeing then about going to 200mg AM and 100mg at noon, but she said that it was never given above 200mg, period. She switched me to Ritalin, so it wasn't so bad, but I'd probably try it again at some point, especially if we could get to the 200/100 level if it seemed indicated.)

Good luck with it. How's it going so far?

 

Re: I took it for a long time Racer

Posted by IAMtheWalrus on June 29, 2008, at 19:20:55

In reply to I took it for a long time IAMtheWalrus, posted by Racer on June 29, 2008, at 18:26:01

> I took it for -- I wanna say maybe two years? Maybe more? I can't remember now.
>
> It was great for me, for a long time. I went off of it thinking that it was starting to increase my depression, but looking back I think something else was going on. The Provigil itself may have been working just fine.
>
> You probably don't care about that part, do you? You want to know *how* it helped me. It brightened my mood, improved the quality of my sleep, augmented my antidepressant, helped with daytime sleepiness -- although I could still nap just fine, and often did. Actually, the one problem I had with it was getting outrageously sleepy about an hour after taking it. Same thing happened to me on immediate release Ritalin, by the way. It helped fix the GI problems other meds gave me. It had a great beat and was easy to dance to -- honestly, I did and do think it's a great medication.
>
> I had a bit of a problem at start up -- headaches. I got a headache pretty much every day for the first few weeks. The thing is, they didn't really hurt all that much -- just felt like I was wearing too tight a cap. That went away in a matter of weeks. Also, I had trouble with the life of the drug, and with settling on a good dosing schedule. Eventually, I went to 100mg AM and 50mg at noon.
>
> (Change of psychopharmacologist, by the way -- I asked the one I started seeing then about going to 200mg AM and 100mg at noon, but she said that it was never given above 200mg, period. She switched me to Ritalin, so it wasn't so bad, but I'd probably try it again at some point, especially if we could get to the 200/100 level if it seemed indicated.)
>
> Good luck with it. How's it going so far?

Thankyou for your post. It's going okay, i'm now on 200mgs. in the A.M. I don't really get much of a boost in energy i was hoping for, i read somewhere that it takes about 4 wks. to get the full affect-do you agree with this? Thanks.

-W

 

Re: I took it for a long time IAMtheWalrus

Posted by Racer on June 29, 2008, at 20:20:29

In reply to Re: I took it for a long time Racer, posted by IAMtheWalrus on June 29, 2008, at 19:20:55

> >>
>I don't really get much of a boost in energy i was hoping for, i read somewhere that it takes about 4 wks. to get the full affect-do you agree with this?

Honestly, I don't remember. I don't think it took that long, though, for me to feel the effects -- albeit, energy boost wasn't the goal when I took it. I was primarily taking it for the mood brightening, and to counter some side effects from an antidepressant I had tried. I am not certain that it did much for my energy -- except in the sense that feeling less depressed will tend to increase energy. Then again, I don't really remember now. (And also keep in mind that Concerta/Ritalin isn't exactly boosting energy for me. It does keep me awake during the day, but that's about all I can say for it. I'm still getting overwhelming sleepiness mid-day, so don't read too much into any sort of mileage I report, you know?)

I'm very sorry not to have anything more helpful to offer.

 

Re: I took it for a long time

Posted by always_doing_laundry on June 29, 2008, at 22:06:19

In reply to Re: I took it for a long time IAMtheWalrus, posted by Racer on June 29, 2008, at 20:20:29

I have a son who successfully took it for narcolepsy, which is only one of his diagnoses. But, it was the only thing that kept him from "drop spells" that really took their toll at school and on his academic and social life. He was also taking an ADHD stimulant and topamax, along with clonidine in the h.s. (ironically) to help him counter the effects of all those activating drugs and allow him to sleep.

He *did* complain of headaches, and he lost a lot of weight (probably the combo of the provigil and the ADHD meds), but doc told us the topamax is used to treat headaches/migraines and would mitigate it ... which I guess it did.

Even though he was prescribed Provigil for its approved-label usage, the insurance company took it off their list and would no longer cover it, even with doc letter of necessity and case management.

 

Re: I took it for a long time

Posted by elanor roosevelt on July 1, 2008, at 22:21:46

In reply to Re: I took it for a long time, posted by always_doing_laundry on June 29, 2008, at 22:06:19

my pdoc told me that provigal was not for a stimulating affect but rather for wakefulness

 

Re: I took it for a long time elanor roosevelt

Posted by IAMtheWalrus on July 2, 2008, at 12:55:43

In reply to Re: I took it for a long time, posted by elanor roosevelt on July 1, 2008, at 22:21:46

> my pdoc told me that provigal was not for a stimulating affect but rather for wakefulness
>
>
Yeah, i think that's right.

-W


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.